Alert archive / Maine / Small Craft Advisories in 2026
Small Craft Advisory 21, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 18, 2026, 12:59 AM EST. It took effect at Feb 18, 2026, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 12:59 AM EST (05:59 UTC)
- In effect from
- Feb 18, 2026, 7:00 AM EST
- Expired
- Feb 19, 2026, 6:52 AM EST
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
914 WHUS71 KCAR 180559 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1259 AM EST Wed Feb 18 2026 ANZ050-051-181400- /O.NEW.KCAR.SC.Y.0021.260218T1200Z-260219T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1259 AM EST Wed Feb 18 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 AM this morning to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
459 WHUS71 KCAR 181334 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 834 AM EST Wed Feb 18 2026 ANZ050-051-182100- /O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 834 AM EST Wed Feb 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
926 WHUS71 KCAR 181725 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1225 PM EST Wed Feb 18 2026 ANZ050-051-190600- /O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1225 PM EST Wed Feb 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
760 WHUS71 KCAR 190541 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1241 AM EST Thu Feb 19 2026 ANZ050-051-191200- /O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1241 AM EST Thu Feb 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
506 WHUS71 KCAR 191152 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 652 AM EST Thu Feb 19 2026 ANZ050-051-191300- /O.CAN.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 652 AM EST Thu Feb 19 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have fallen below Small Craft criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 1:57 PM EST, 11 hours 2 minutes earlier. Its key messages:
- 1) Chance for patchy freezing drizzle this evening over Downeast into the Central Highlands with minor icing on elevated roadways. 2) Snow showers possible Friday night through Saturday night, which could potentially impact travel. 3) Potential for snow Sunday into Monday, which could cause hazardous travel conditions.
Area forecast discussion, Feb 17, 1:57 PM EST, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Caribou ME 157 PM EST Tue Feb 17 2026 .WHAT HAS CHANGED... -Continued uncertainty in Sunday - Monday system. Some models indicate a northern and strengthening trend. && .KEY MESSAGES... 1) Chance for patchy freezing drizzle this evening over Downeast into the Central Highlands with minor icing on elevated roadways. 2) Snow showers possible Friday night through Saturday night, which could potentially impact travel. 3) Potential for snow Sunday into Monday, which could cause hazardous travel conditions. && .DISCUSSION... KEY MESSAGE 1...Chance for patchy freezing drizzle this evening over Downeast into the Central Highlands with minor icing on elevated roadways. KEY MESSAGE 1 DESCRIPTION... Weak occlusion will bring light snow showers to the north this evening. Low level moisture remains over the Bangor Region and Downeast into central areas while moisture dries out aloft leaving potential for freezing drizzle and/or snizzle in these areas. Most likely timeframe for this will be between 02-06z this evening before moisture evacuates the entire column. This may create icy roads and walking surfaces tonight. KEY MESSAGE 2... Snow showers possible Friday night through Saturday night, which could potentially impact travel. KEY MESSAGE 2 DESCRIPTION... Occluding low pressure system approaches from the west Friday night, bringing periods of snow showers into the region. Models are struggling with the exact location of the triple point low set up. The GFS continues to predict a faster and stronger low system. The general trend for precipitation is that it moves in from the SW Friday night, and gradually moves eastward. The QPF values are relatively low with this system, so generally only anticipating a few inches of snowfall. There is favorable vorticity and omega values, with the highest moisture content along Downeast region. Some travel disruptions possible, but with current trends, not anticipating significant implications. KEY MESSAGE 3...Potential for snow Sunday into Monday, which could cause hazardous travel conditions. KEY MESSAGE 3 DESCRIPTION... This upcoming weekend, low pressure system approaches from the southwest, and potentially tracks along the Gulf of Maine. Still plenty of model uncertainty however, which is important because the track of these coastal low systems heavily influences snow totals throughout the region. GFS is currently showing a very strong low pressure system tracking north and moving through the waters just east of Nova Scotia, with a very tight pressure gradient. The ECMWF, however, has a much further south in the Atlantic track, which is ultimately much weaker, and has much less snowfall entering the region. Overall, GFS and Canadian models seem to be trending north and stronger. If this trend continues, there could could be decent travel disruptions, predominantly Downeast. Continue to monitor the forecast for updates. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR cigs initially will drop to MVFR later this afternoon at Aroostook terminals. FVE, CAR and PQI may experience IFR snow showers between 23z-07z tonight before improvement to MVFR/VFR by morning. Downeast terminals have the possibility of experience MVFR conditions in -fzdz between 02 and 08z tonight though this is a low probability and have only included potential as a PROB30. Rapid improvement to VFR after 03z this morning. VFR conditions expected through Wednesday night all terminals. NW winds expected Wednesday afternoon with potential for gusts between 15-20kts. NW winds will become light Wednesday evening. Thursday - Friday...Mainly VFR. NW wind, becoming NE on Friday, at 5-15 kts. Friday night - Saturday night...Low confidence. Most likely VFR/MVFR in the north. Downeast could be IFR in snow if the system tracks north, or could be MVFR if the system misses to the south. N/NE winds at 5-10 kts. Sunday...Generally VFR, as snow begins to move in from the S. N/NE winds at 5-10 kts. && .MARINE...Seas will approach 5ft over the outer reaches of the outers waters late this evening into Wednesday morning. Winds will approach 20kts from the NW Wednesday morning into the afternoon hours. Winds will once again approach SCA levels Thursday morning over the outer waters but the near term portion should remain headline-free. Potential for low-end Small Craft conditions over all waters early Thursday. Seas and winds go below Small Craft criteria Thursday evening, until Friday night, when Small Craft conditions are expected again. There is a chance for Gales Sunday into Monday. Light freezing spray possible early Thursday, and Saturday. Chance for snow on Friday night to Saturday, and Sunday into Monday. Winds from the NW Thursday, shifting to the NE by Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && DISCUSSION...ASB/21 AVIATION...ASB/21 MARINE...ASB/21
Nearby
Small Craft Advisories in Maine, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.